MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 48233540
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was undertaking a spinal procedure and after everything had been locked down the surgeon felt that the construct was loose.He felt around to understand what was happening and as he did so the tulip head came off the screw in the surgeon's hand.The surgeon was able to remove the shaft of the screw and insert a new one.The case was completed successfully and there were no adverse consequences for the patient.There was a couple of minutes delay while the new screw was inserted.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the customer reported was confirmed via visual inspection.The tulip head was disengaged from the main thread body.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: due to the multifactorial nature of the event, a definite root cause cannot be determined.
 
Event or Problem Description

Brand Name
XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6582643
Report Number0009617544-2017-00210
Device Sequence Number324810
Product Code NKB
UDI-Device Identifier07613327001037
UDI-Public(01)07613327001037
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48233540
Device Catalogue Number48233540
Device Lot Number170362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer04/26/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1